Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at May 19, 2017, 4:04 PM EDT for Highlands County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2017, 4:04 PM EDT (20:04 UTC)
- Expired
- May 19, 2017, 5:00 PM EDT
- In force
- 56 min
- Issued by
- NWS Tampa Bay, FL
County Highlands County, FL
The radar
The Melbourne radar (KMLB), 75 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 897 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
848
WWUS82 KTBW 192004
SPSTBW
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
404 PM EDT FRI MAY 19 2017
FLZ052-057-192100-
Highlands FL-Polk FL-
404 PM EDT FRI MAY 19 2017
...SPECIAL WEATHER STATEMENT...
At 401 PM EDT, Doppler radar was tracking a line of thunderstorms
training over the same areas of far northeast Highlands and far
southeast Polk Counties. The line extending from 15 miles south
of Lake Kissimmee to near Basinger...and was movement northwest
at 25 mph.
These storms will remain over mainly rural areas to the east of Avon
Park Air Force Range and south of Indian Lake Estates. Doppler radar
estimates that between 1 and 2 inches of rainfall has quickly fallen
over these areas...and an additional 1 to 2 inches of rainfall is
possible before storms move out of the area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2764 8114 2760 8114 2759 8116 2758 8116
2756 8118 2755 8121 2753 8121 2756 8126
2774 8128 2771 8115 2767 8115 2766 8113
TIME...MOT...LOC 2001Z 149DEG 22KT 2772 8126 2747 8106
$$
TBWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at May 19, 2:38 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 19, 2:38 PM EDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 238 PM EDT Fri May 19 2017 .SHORT TERM (This afternoon - Saturday)... Current forecast thinking on track with good model agreement. Strong upper level ridging over the region to slowly weaken slightly overnight then shift into the W Atlantic late Saturday. Surface Bermuda high pressure extends into the Deep South keeping moist E-SE low level flow across the FL Peninsula, with onshore bay and sea breezes along the coast in the afternoons. Low topped showers and a few small thunderstorms already much more active today than yesterday, indicating the enhanced moisture return and increased instability. Expect convection to strengthen becoming more numerous as sea breeze collisions occur from around the I-75 corridor towards the coast this afternoon through the evening hours especially over W Central zones. For Saturday, an inverted trough will add even more lift to increase diurnal seabreeze POPS areawide especially from around I-75 eastward best coverage in W Central zones again. Temperatures tonight expected to continue above normal averages from around 70 to the lower 70s. On Saturday, daytime temperatures will continue to run above normal with highs topping out around 90 along the coast, and lower to mid 90s inland, but additional cloud cover and better a Gulf seabreeze expected to prevent record heat. && .LONG TERM (Saturday Night - Friday)... An upper low and associated troughing sits over the mid-west states, while upper ridging extends from Florida northward along the eastern seaboard. The upper low moves northeast through the weekend, which in turn will allow the ridge to shift eastward between the east coast and Bermuda and will weaken as well. By Tuesday, a secondary upper low develops in the base of the long wave trough and moves southeast. This will help change the weather over Florida that we have seen over the past week and allow for some cooler temperatures across the region. By the end of the long term period, the entire east coast will be under the influence of significant troughing extending from an upper low over the eastern Great Lakes. On the surface, high pressure near Bermuda continues ridging west over the southeast U.S. This feature will hold over the Florida peninsula through the weekend producing continued east-southeast winds and a chance of showers during the afternoon/evening hours. On Sunday, an area of low pressure near the Great Lakes extends a cold front south along the Appalachian mountain chain. This will bring us likely showers and a chance of storms over the nature coast and a chance of showers elsewhere. A shift in winds to the southwest can also be expected with increasing moisture over the region. Models have this front stalling out over Florida into next week which will produce a chance of showers each day. Not only will this system next week bring us increasing rain chances, it will also bring some relief to the record breaking heat that we had had the past week. The cooler air behind the front will bring temps down to average on Tuesday and even cooler by the middle to end of next week. && .AVIATION... VCTS to continue all TAF sites this afternoon into evening with brief MVFR cigs/vsby through 00-02Z. VFR conditions return to all sites overnight, then another round of VCTS Saturday afternoon. && .MARINE... W Atlantic high pressure remains over the Deep South with E-SE winds over the E Gulf waters through the weekend, expect afternoon sea and bay breezes developing along the coast each afternoon. The evening into overnight easterly surges will continue to around 15 kts and making seas choppy. Expect scattered afternoon and evening thunderstorms to locally increase winds and seas in/near storms. Early next week a weak front will approach the N Gulf Coast shifting winds and seas S-SW. && .FIRE WEATHER... Abundant low level moisture and increased rain chances will keep humidity values above critical levels through the weekend while E-SE winds may be gusty at times. && .Preliminary Point Temps/PoPs... TPA 75 91 75 90 / 50 40 30 30 FMY 73 93 73 92 / 10 20 20 30 GIF 73 93 72 93 / 20 20 10 40 SRQ 74 87 73 87 / 50 20 30 20 BKV 71 91 71 92 / 40 40 30 40 SPG 76 90 76 90 / 50 30 30 20 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && SHORT TERM/AVIATION/MARINE/FIRE WEATHER...25/Davis MID TERM/LONG TERM/DECISION SUPPORT...74/Wynn
Hazardous weather outlook, May 19, 4:00 AM EDT, 12 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 400 AM EDT Fri May 19 2017 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-192000- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 400 AM EDT Fri May 19 2017 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Tonight. ...THUNDERSTORM IMPACT... Isolated thunderstorms are expected to form later this afternoon across West Central and Southwest Florida and push out over the Gulf in the evening. The highest odds of storms will be along coastal locations from Pasco to Lee counties. Some of the thunderstorms will be capable of producing strong gusty winds...locally heavy rains...small hail...and frequent deadly lightning strikes. If lightning is observed or thunder is heard move indoors immediately. ...MARINE IMPACTS... An easterly wind surge in the 15 to 20 knot range will be possible over the Gulf water tonight and mariners are urged to exercise caution if venturing into the Gulf this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. ...THUNDERSTORM IMPACT... Isolated thunderstorms with isolated to occasionally numerous showers are expected each day. Some of these thunderstorms will be capable of producing strong gusty winds...locally heavy rains...and frequent deadly lightning strikes. If lightning is observed or thunder is heard move indoors immediately. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Rude
In the hours before
Special weather statement, May 19, 3:56 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
356 PM EDT FRI MAY 19 2017
FLZ142-192045-
Coastal Citrus FL-
356 PM EDT FRI MAY 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CITRUS COUNTY UNTIL
445 PM EDT...
At 355 PM EDT, Doppler radar was tracking a strong thunderstorm 5
miles northwest of Crystal River Airport, or 10 miles northwest of
Homosassa Springs, moving northwest at 10 mph.
Small hail and winds gusts up to 40 mph will be possible with this
storm.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Ruskin.
&&
LAT...LON 2903 8271 2901 8263 2894 8260 2890 8259
2890 8260 2885 8274 2899 8276
TIME...MOT...LOC 1955Z 147DEG 11KT 2893 8270
TBWSpecial weather statement, May 19, 4:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
404 PM EDT FRI MAY 19 2017
FLZ052-057-192100-
Highlands FL-Polk FL-
404 PM EDT FRI MAY 19 2017
...SPECIAL WEATHER STATEMENT...
At 401 PM EDT, Doppler radar was tracking a line of thunderstorms
training over the same areas of far northeast Highlands and far
southeast Polk Counties. The line extending from 15 miles south
of Lake Kissimmee to near Basinger...and was movement northwest
at 25 mph.
These storms will remain over mainly rural areas to the east of Avon
Park Air Force Range and south of Indian Lake Estates. Doppler radar
estimates that between 1 and 2 inches of rainfall has quickly fallen
over these areas...and an additional 1 to 2 inches of rainfall is
possible before storms move out of the area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2764 8114 2760 8114 2759 8116 2758 8116
2756 8118 2755 8121 2753 8121 2756 8126
2774 8128 2771 8115 2767 8115 2766 8113
TIME...MOT...LOC 2001Z 149DEG 22KT 2772 8126 2747 8106
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 3:56 PM EDT | Special Weather Statement | TBW | Citrus | 49 min |
| May 19, 6:21 PM EDT | Special Weather Statement | TBW | Hillsborough | 39 min |
| May 19, 6:42 PM EDT | Special Weather Statement | TBW | Pasco | 48 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.